I am 56 years old and been having pvc for at least 10 years and still have a hard time living with them. I receintly been to ER for neausea and chest pressure. they did a stress test and echo on heart. all normal. while I was in cadiac care unit I noticed on my heart monitor many "multifom pvc" and many singular pvc. Are these things to worry about? I seem to get neausea with these pvc, is this normal? I also seem to notice the pvc after I eat, is this a common problem? I am VERY worried about these, they give me much anxiety! I can tell whem I am having multiple pvc I get light headed. Is this normal? My catiologist assures me my heart is fine, but I feel very bad when I am having the pvc. I take atenolol it helps a little 25mg. are there other that can help! If so are they dangerious? Anythig you can tell me about pvc to make me feel better would be appreciated, They scare the heck out of me!!
Sorry to hear your having a rough patch with PVC's right now.
I have multiform (3 foci's) PVC's and I know how scary they feel, especially when they all get firing around the same time. But be assured, in a normal healthy heart, PVC's are rarely (if ever) something to worry about, although they certainly can feel awful. I'm in my 13th month of almost constant etopics now. I also have experienced alot of lightheadedness and chest pressure with them, and the more anxious I get, I can be sure that the dizziness/pressure and PVC's will also worsen. Reducing the anxiety is most important.
"Anxiety releases chemicals, particularly adrenaline, that make cells in the heart more likely to fire out of turn, causing PVCs. Patients who suffer with anxiety caused by PVCs may have more frequent symptoms due to their anxiety. Anti-anxiety medications are sometimes prescribed. Other therapies include biofeedback, exercise, and stress reduction."
Have you talked with your doc about the anxiety issue? My cardio/EP referred me to a therapist that specializes in CAD and arrhythmia patients and gave me xanax to cope with the really bad days.
I take about 10 pills a year and decided againest seeing the therapist...just yet. I also tried Beta Blockers, metoprolol and Sectral, and couldn't cope with the side effects, mainly fatigue and dizziness, but technically, beta's like atenolol are considered very safe (in most patients) in the pharmacologic sense.
What you're experiencing is very common. In fact, just about all of us on this board know how you're feeling. However, it's not dangerous, especially since you've had a complete cardiac workup. Unfortunately, there isn't really any medication that will eliminate palpitations altogether. Atenolol is a standard treatment for them but it won't get rid of all of them.
A really great quote from someone on this board is, "The palpitations won't ruin your life - it's your reaction to them that can." I agree with that. So, try to find a really good counselor to help you with the anxiety that results from the PVCs so that you can continue to enjoy your life! Best of luck!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.